Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 377, NWS San Francisco Bay Area, CA

December 21, 2011

NWS San Francisco Bay Area, CA issued this small craft advisory at Dec 21, 2011, 2:12 AM PST. It took effect at Dec 22, 2011, 1:00 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2011, 2:12 AM PST (10:12 UTC)
In effect from
Dec 22, 2011, 1:00 AM PST
Expired
Dec 22, 2011, 3:00 PM PST
In force
14 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

384 
WHUS76 KMTR 211012
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
212 AM PST WED DEC 21 2011

PZZ545-211815-
/O.NEW.KMTR.SC.Y.0377.111222T0900Z-111222T2100Z/
POINT REYES TO PIGEON POINT TO 10 NM-
212 AM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM PST
THURSDAY. 

* WINDS AND WAVES: WINDS WILL INCREASE OUT OF THE EAST TO 15 TO 25
  KT EARLY THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-211815-
/O.NEW.KMTR.SC.Y.0377.111222T0900Z-111222T2100Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
212 AM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM PST
THURSDAY. 

* WINDS AND WAVES: WINDS WILL INCREASE OUT OF THE EAST TO 15 TO 25
  KT EARLY THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-211815-
/O.EXT.KMTR.SC.Y.0376.000000T0000Z-111222T0000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
212 AM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL PERSIST THROUGH THIS
  AFTERNOON. STRONGEST WINDS WILL BE NORTH OF POINT REYES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
6 follow-up statements
368 
WHUS76 KMTR 211649
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
849 AM PST WED DEC 21 2011

PZZ570-220000-
/O.CON.KMTR.SC.Y.0376.000000T0000Z-111222T0000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
849 AM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL PERSIST THROUGH 
  THIS AFTERNOON. STRONGEST WINDS WILL BE NORTH OF POINT REYES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-220100-
/O.CON.KMTR.SC.Y.0377.111222T0900Z-111222T2100Z/
POINT REYES TO PIGEON POINT TO 10 NM-
849 AM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PST
THURSDAY. 

* WINDS: WINDS WILL INCREASE OUT OF THE EAST TO 15 TO 25 KT EARLY
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-220100-
/O.CON.KMTR.SC.Y.0377.111222T0900Z-111222T2100Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
849 AM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PST
THURSDAY. 

* WINDS: WINDS WILL INCREASE OUT OF THE EAST TO 15 TO 25 KT EARLY
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
674 
WHUS76 KMTR 212209
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
209 PM PST WED DEC 21 2011

PZZ570-220615-
/O.CAN.KMTR.SC.Y.0376.000000T0000Z-111222T0000Z/
/O.EXB.KMTR.SC.Y.0377.111222T0900Z-111222T1600Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
209 PM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY. 

* WINDS: EAST WINDS WILL INCREASE TO 15 TO 25 KT LATE TONIGHT AND
  CONTINUE THROUGH THURSDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-220615-
/O.EXT.KMTR.SC.Y.0377.111222T0900Z-111222T2300Z/
POINT REYES TO PIGEON POINT TO 10 NM-
209 PM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 3 PM PST
THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 AM TO 3 PM PST
THURSDAY. 

* WINDS: EAST WINDS WILL INCREASE TO 15 TO 25 KT LATE TONIGHT AND
  CONTINUE THROUGH AT LEAST THURSDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-220615-
/O.EXT.KMTR.SC.Y.0377.111222T0900Z-111222T1600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
209 PM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY. 

* WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT LATE TONIGHT
  AND CONTINUE THROUGH THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
984 
WHUS76 KMTR 220451
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
851 PM PST WED DEC 21 2011

PZZ570-221300-
/O.CON.KMTR.SC.Y.0377.111222T0900Z-111222T1600Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
851 PM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY. 

* WINDS: EAST WINDS WILL INCREASE TO 15 TO 25 KT LATE TONIGHT AND
  CONTINUE THROUGH THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-221300-
/O.CON.KMTR.SC.Y.0377.111222T0900Z-111222T2300Z/
POINT REYES TO PIGEON POINT TO 10 NM-
851 PM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 3 PM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 3 PM PST
THURSDAY. 

* WINDS: EAST WINDS WILL INCREASE TO 15 TO 25 KT LATE TONIGHT AND
  CONTINUE THROUGH AT LEAST THURSDAY AFTERNOON. STRONGEST WINDS
  BELOW COASTAL HILLS AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-221300-
/O.CON.KMTR.SC.Y.0377.111222T0900Z-111222T1600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
851 PM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY. 

* WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT LATE 
  TONIGHT AND CONTINUE THROUGH THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
717 
WHUS76 KMTR 221023
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
223 AM PST THU DEC 22 2011

PZZ570-221600-
/O.CON.KMTR.SC.Y.0377.000000T0000Z-111222T1600Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
223 AM PST THU DEC 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING. 

* WINDS: EAST WINDS BETWEEN 15 AND 25 KT...WITH OCCASIONAL GALE
  FORCE GUSTS TO 35 KT WILL BE PRESENT THROUGH THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-221830-
/O.CON.KMTR.SC.Y.0377.000000T0000Z-111222T2300Z/
POINT REYES TO PIGEON POINT TO 10 NM-
223 AM PST THU DEC 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

* WINDS: EAST WINDS BETWEEN 20 AND 30 KT WILL CONTINUE THROUGH
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-221600-
/O.CON.KMTR.SC.Y.0377.000000T0000Z-111222T1600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
223 AM PST THU DEC 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING. 

* WINDS: EASTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH
  THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
234 
WHUS76 KMTR 221540
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
740 AM PST THU DEC 22 2011

PZZ570-221645-
/O.EXP.KMTR.SC.Y.0377.000000T0000Z-111222T1600Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
740 AM PST THU DEC 22 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. 

$$

PZZ530-222300-
/O.EXT.KMTR.SC.Y.0377.000000T0000Z-111222T2300Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
740 AM PST THU DEC 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

* WINDS: NORTHEAST TO EAST WINDS BETWEEN 15 AND 25 KT WILL
  CONTINUE INTO THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-222300-
/O.CON.KMTR.SC.Y.0377.000000T0000Z-111222T2300Z/
POINT REYES TO PIGEON POINT TO 10 NM-
740 AM PST THU DEC 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

* WINDS: NORTHEAST TO EAST WINDS BETWEEN 20 AND 30 KT WILL
  CONTINUE THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
EVANS
HTTP://WWW.WEATHER.GOV/SANFRANCISCO
160 
WHUS76 KMTR 222254
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
254 PM PST THU DEC 22 2011

PZZ545-230000-
/O.EXP.KMTR.SC.Y.0377.000000T0000Z-111222T2300Z/
POINT REYES TO PIGEON POINT TO 10 NM-
254 PM PST THU DEC 22 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. 

$$

PZZ530-230000-
/O.EXP.KMTR.SC.Y.0377.000000T0000Z-111222T2300Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
254 PM PST THU DEC 22 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. 

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 10:39 PM PST, 3 hours 33 minutes earlier.

Area forecast discussion, Dec 20, 10:39 PM PST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1039 PM PST TUE DEC 20 2011

.DISCUSSION...AS OF 7:45 PM PST TUESDAY...A DRY AIRMASS CONTINUES
TO RESIDE OVER THE AREA. AN OFFSHORE PRESSURE GRADIENT EXISTS FROM
WMC TO SFO CURRENTLY AT 8 MB. A SHORTWAVE TROUGH WILL MOVE ACROSS
NORTHERN NEVADA LATE WEDNESDAY NIGHT INTO THURSDAY CAUSING HIGH
PRESSURE TO BUILD OVER THE GREAT BASIN. THIS WILL REINFORCE THE
OFFSHORE FLOW PATTERN OVER OUR AREA THROUGH LATE WEEK.

NO SIGNIFICANT RAIN IS IN SIGHT. THIS WILL BE A BIG HELP TO HOLIDAY
TRAVELERS IN THE BAY AREA AREA AND CENTRAL COAST...BUT IT COMES AT
THE EXPENSE OF NEEDED RAINFALL TO KEEP UP WITH CLIMATE NORMALS.
SOME PRECIPITATION COULD REACH THE NORTHERNMOST SIERRA NEVADA BY
SUNDAY BUT CONFIDENCE IN THIS FORECAST IS LOW DUE TO WEAK MODEL
CONSISTENCY.

FOR THIS EVENING NO UPDATES ARE PLANNED.

&&

.AVIATION...AS OF 10:30 PM TUESDAY...WATCHING AN AREA OF STRATUS
OFF THE COAST. AN UPPER LEVEL TROUGH IS MOVING INTO THE PACIFIC
NORTHWEST TONIGHT AND THIS WILL ALLOW THE STRATUS TO ADVECT
TOWARDS THE COAST. SOME STRATUS MAY SNEAK INTO SFO AND OAK BY
MORNING.

VICINITY OF KSFO...BRIEF IFR CIGS MAY AFFECT SFO BETWEEN 12Z AND 18Z.

KSFO BRIDGE APPROACH...SAME AS KSFO.

MONTEREY BAY AREA TERMINALS...STRATUS EXPECTED TO STAY OUT OF THE
MRY BAY AREA THROUGH TONIGHT.

&&

.CLIMATE...RAINFALL CLIMATOLOGY SO FAR THIS SEASON COMPARED TO
LAST SEASON...

                     JUL 01-       JUL 01-       JUL 01-  JUL 01-
                     DEC 18        DEC 18        DEC 18   JUN 30
STATION              2011    PON   2010    PON   NORMAL   NORMAL
------------------   -----------   -----------   -------  -------
SFO INT'L APRT        2.87    50    5.76   101     5.69    20.11
OAKLAND APRT          3.06    52    6.66   113     5.91    17.42
MTN. VIEW APRT        1.73    45    3.24    85     3.83    13.35
SAN JOSE APRT         1.53    39    3.05    77     3.95    15.08
SANTA ROSA APRT       4.45    42   13.19   123    10.70    31.91
SALINAS APRT          3.31   103    3.45   107     3.21    12.91
SAN FRANCISCO DWNTN   3.35    47    7.88   111     7.08    22.28

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PT ARENA TO PIGEON PT 10-60 NM

&&

PUBLIC FORECAST: CANEPA
AVIATION/MARINE: W PI
CLIMATE: STROBIN

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 2:03 PM PSTFreeze WarningMTRMarin, Napa, Sonoma9 hr

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.